Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2018, 5:54 PM MST for Mohave County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2018, 5:54 PM MST (00:54 UTC)
- Expired
- Jul 9, 2018, 6:30 PM MST
- In force
- 36 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
473
WUUS55 KVEF 100054
SVRVEF
AZC015-100130-
/O.NEW.KVEF.SV.W.0005.180710T0054Z-180710T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
554 PM MST MON JUL 9 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
* Until 630 PM MST.
* At 551 PM MST, severe thunderstorms were located over the area
from Kingman Airport to near Red Lake...moving west at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Kingman, Chloride, New Kingman-Butler, Lake Mead National
Recreation Area, Temple Bar Campground, Dolan Springs, Pierce
Ferry And Antares Roads, Golden Valley and Temple Bar.
This includes Interstate 40 in Arizona between mile markers 53 and
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3569 11375 3518 11388 3515 11453 3586 11460
3606 11433
TIME...MOT...LOC 0051Z 093DEG 23KT 3540 11407
HAIL...<.75IN
WIND...60MPH
$$
Adair2 follow-up statements
800
WWUS55 KVEF 100114
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
614 PM MST MON JUL 9 2018
AZC015-100130-
/O.CON.KVEF.SV.W.0005.000000T0000Z-180710T0130Z/
Mohave AZ-
614 PM MST MON JUL 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR WEST CENTRAL MOHAVE COUNTY...
At 612 PM MST, severe thunderstorms were located between Chloride
and Kingman, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Bullhead City, Kingman, Chloride, New Kingman-Butler, Lake Mead
National Recreation Area, Dolan Springs, Pierce Ferry And Antares
Roads, Golden Valley and Temple Bar.
This includes Interstate 40 in Arizona between mile markers 53 and
61 and also Highway 93 between Kingman and Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3569 11375 3518 11388 3515 11453 3586 11460
3606 11433
TIME...MOT...LOC 0112Z 094DEG 16KT 3541 11417
HAIL...<.75IN
WIND...60MPH
$$
Adair014
WWUS55 KVEF 100124
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
624 PM MST MON JUL 9 2018
AZC015-100132-
/O.EXP.KVEF.SV.W.0005.000000T0000Z-180710T0130Z/
Mohave AZ-
624 PM MST MON JUL 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 630 PM MST...
The thunderstorms which prompted the warning have weakened below
severe limits, and no longer pose an immediate threat to life or
property. Therefore, the warning will be allowed to expire. However
gusty winds to 50 mph are still possible until 7 PM MST around
Kingman, Chloride, Golden Valley and Dolan Springs.
LAT...LON 3569 11375 3518 11388 3515 11453 3586 11460
3606 11433
TIME...MOT...LOC 0122Z 093DEG 23KT 3541 11423
$$
AdairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:14 PM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 2:14 PM MST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 214 PM PDT Mon Jul 9 2018 .SYNOPSIS...An active monsoon pattern will continue through the next week with daily thunderstorm chances across most of the region. A disturbance will result in enhanced chances for thunderstorms that could produce sudden damaging wind gusts (mainly along and SE of the I-15 corridor) late this afternoon through the evening. Temperatures will cool Tuesday and Wednesday then begin to increase late this week. && DISCUSSION...Convection starting to fire along the higher terrain of Clark, Lincoln and the Mogollon Rim of central and eastern Arizona. Inverted trough over eastern Arizona will be the trigger to a potentially active late afternoon and evening across Mohave County, Colorado River, as well as eastern Clark and San Bernardino Counties. Jet-let on the northwest flack of the inverted trough will be cutting across Mohave County late this afternoon with area of 40 kt 0-6km Bulk Shear. As the storms come off the higher terrain they will be moving into region of DCAPE in excess of 1000 J/kg which is a favorable environment for damaging wind potential. The Flash Flood Threat looks to more isolated due to expected forward motion of storms along fast moving cold pools. On Tuesday and Wednesday, inverted trough will be slowly moving westward across southern/central California. Tomorrow's forecast is predicated on just how active this evening gets. The atmosphere at least south and east of Las Vegas could be worked over well enough that Tuesday could be less active. However, further west ahead of the inverted trough Inyo County and western San Bernardino Counties. Beyond Wednesday, moisture looks to linger across the region for continue diurnal cycle of afternoon/evening convection. && .AVIATION...For McCarran...Focus of the forecast will be this evening with strong outflow wind potential from the east impacting the terminal. Storms over Arizona/southwest Utah will continue to propagate into the lower deserts late this afternoon/evening. Strong outflow winds from the storms look to arrive at the terminal between 01z and 03z this evening. This looks to be the strongest potential for winds with gusts possibly in excess of 40 kts. There may be a potential of a weaker second push of winds more from a southerly direction between 05z and 08z. There is moderate confidence in the event occurring with lower confidence in the second push of wind this evening. Thunderstorm activity should then decrease for the second half of the night into Tuesday morning before re-firing Tuesday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Expecting widespread thunderstorm activity this evening and overnight across Mohave County into southern Nevada and California. With these strong thunderstorms, gusty outflow winds over 40 knots are possible, especially in Mohave County through the Colorado River Valley. Scattered thunderstorms should linger through much of the night before dissipating early Tuesday morning. Storms are expected to redevelop across the entire region Tuesday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION REQUESTED FOR MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. Spotter activation may also be needed for Clark and San Bernardino counties late this afternoon through tonight. Thunderstorms are expected to develop across Arizona late today that could produce widespread damaging wind gusts that may move west across the Colorado River Valley. There will be chances for thunderstorms each day through the next week. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:28 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 9, 5:34 PM MST | Dust Storm Warning | VEF | Mohave | 56 min |
| Jul 9, 6:27 PM MST | Dust Storm Warning | VEF | Mohave | 63 min |
| Jul 9, 6:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 9, 6:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 9, 9:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Jul 10, 12:04 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 2:26 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 10, 3:53 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 4:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 10, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.